Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 46, NWS Blacksburg, VA

August 13, 2008Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 13, 2008, 3:34 PM EDT for Tazewell County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2008, 3:34 PM EDT (19:34 UTC)
Expired
Aug 13, 2008, 7:34 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 131937
FFWRNK
VAC185-140130-
/O.NEW.KRNK.FF.W.0046.080813T1934Z-080814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 930 PM EDT.

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEWELL     
  RIDGE AND AMONATE. THIS INCLUDES LOCATIONS ALONG BIG               
  CREEK...GREASY CREEK AND MIDDLE CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3716 8188 3719 8183 3720 8178 3723 8175
      3725 8174 3725 8171 3716 8158 3704 8183
      3709 8188 3714 8191 3715 8190

$$

RCS
4 follow-up statements
000 
WGUS71 KRNK 132043
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED AUG 13 2008

VAC185-140130-
/O.CON.KRNK.FF.W.0046.000000T0000Z-080814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
441 PM EDT WED AUG 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
WESTERN TAZEWELL COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL MOVE OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEWELL       
RIDGE AND AMONATE. THIS INCLUDES LOCATIONS ALONG BIG                 
CREEK...GREASY CREEK AND MIDDLE CREEK.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3716 8188 3719 8183 3720 8178 3723 8175
      3725 8174 3725 8171 3716 8158 3704 8183
      3709 8188 3714 8191 3715 8190

$$

RCS
000 
WGUS71 KRNK 132132
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT WED AUG 13 2008

VAC185-140130-
/O.CON.KRNK.FF.W.0046.000000T0000Z-080814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
531 PM EDT WED AUG 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
WESTERN TAZEWELL COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE THUNDERSTORMS THAT PRODUCED THE VERY HEAVY RAIN HAS WEAKEN 
AND IS EXITING THE WARNED AREA. HOWEVER...RUNOFF FROM THE HEAVY RAIN 
WILL LIKELY CONTINUE FOR A FEW MORE HOURS...KEEPING THE FLOOD THREAT 
HIGH. THEREFORE...WILL KEEP THE WARNING IN EFFECT UNTIL 930 PM EDT 
FOR WESTERN TAZEWELL COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEWELL       
RIDGE AND AMONATE. THIS INCLUDES LOCATIONS ALONG BIG                 
CREEK...GREASY CREEK AND MIDDLE CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3716 8188 3719 8183 3720 8178 3723 8175
      3725 8174 3725 8171 3716 8158 3704 8183
      3709 8188 3714 8191 3715 8190

$$

RCS
000 
WGUS71 KRNK 132225
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 13 2008

VAC185-140130-
/O.CON.KRNK.FF.W.0046.000000T0000Z-080814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
621 PM EDT WED AUG 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
WESTERN TAZEWELL COUNTY...

AT 618 PM EDT...RUNOFF FROM THIS AFTERNOON THUNDERSTORMS WILL LIKELY 
CONTINUE FOR A FEW MORE HOURS...KEEPING THE FLOOD THREAT HIGH. 
THEREFORE...WILL KEEP THE WARNING IN EFFECT UNTIL 930 PM EDT FOR 
WESTERN TAZEWELL COUNTY. AT THIS TIME...NO FLOODING OR ROAD CLOSURES 
HAVE BEEN REPORTED ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEWELL       
RIDGE AND AMONATE. THIS INCLUDES LOCATIONS ALONG BIG                 
CREEK...GREASY CREEK AND MIDDLE CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3716 8188 3719 8183 3720 8178 3723 8175
      3725 8174 3725 8171 3716 8158 3704 8183
      3709 8188 3714 8191 3715 8190

$$

RCS
000 
WGUS71 KRNK 132334
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED AUG 13 2008

VAC185-132342-
/O.CAN.KRNK.FF.W.0046.000000T0000Z-080814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
732 PM EDT WED AUG 13 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN TAZEWELL
COUNTY...

NO REPORTS OF FLOODING OR ROAD CLOSURES OVER THE WARNED AREA...THUS 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3716 8188 3719 8183 3720 8178 3723 8175
      3725 8174 3725 8171 3716 8158 3704 8183
      3709 8188 3714 8191 3715 8190

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 13, 2:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED AUG 13 2008

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE OHIO VALLEY AND MIDDLE ATLANTIC
TONIGHT. A WEAK FRONT IS GOING TO SWING ACROSS LATE THURSDAY INTO
THURSDAY NIGHT. THIS FRONT HANGS UP JUST TO OUR EAST THROUGH
FRIDAY BEFORE HIGH PRESSURE MOVES IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
LOW PRESSURE OVER GA THIS AFTERNOON WILL TRAVEL EAST TONIGHT.
SHORTWAVE TROF AXIS ACRS MI WILL SOUTHEAST...WITH BEST DYNAMIC TO
THE NORTH. WAA OVER-RUNNING PCPN CONTINUES IN THE SOUTHEAST...WHILE
SCT CONVECTION DEVELOPING IN THE WESTERN MOUNTAINS WITH LOW LEVEL
CONVERGENCE. EXPECTED DIURNAL CONVECTION TO SLOWLY DIMINISH AFTER
SUNSET. AS LOW PRESSURE CENTER PULLS AWAY FROM REGION...DRYING WILL
OCCUR OVERNIGHT. ADDED SOME AREAS OF FOG OVERNIGHT. PLAYED LOW
TEMPERATURES CLOSE TO MAV GUID.

ANOTHER FRONTAL BNDRY WILL SLIDE DOWN THRU THE OHIO VALLEY THURSDAY
INTO THURSDAY NIGHT...WHILE ADDITIONAL WEAK IMPULSES CONTINUE TO
ROUND THE BROAD EASTERN U.S. TROF. SCTD CONVECTION WILL DEVELOP
THURSDAY AFTN AND EVENING WEST OF THE APPS ALONG THE BNDRY AND PUSH
EAST INTO THE CWA. BEST CHANCE OF CONVECTION IN THE WESTERN
MOUNTAINS. LEANED POPS TOWARDS NAM SOLUTION AND USED BLEND FOR
TEMPERATURES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
WILL SEE LINGERING ISOLATED SHOWERS AND THUNDERSTORMS INTO
THURSDAY EVENING ALONG THE FRONTAL BOUNDARY. THIS FRONT STALLS
JUST EAST OF US INTO FRIDAY...MORE LIKE A LEE TROUGH. UPPER LOW
OVER EASTERN GREAT LAKES INTO ONTARIO WILL SPIN ANOTHER SHORTWAVE
SOUTH ACROSS THE REGION BY FRIDAY AFTERNOON. THE FLOW IS WEST TO
NW AT SFC AND ALOFT AND DOWNSLOPING WILL INHIBIT CONVECTION EAST
OF THE MOUNTAINS. ATTM...THINK POPS WILL BE CONFINED TO FAR WRN
CWA AND FAR EASTERN CWA IN THE LEE TROUGH WITH LITTLE TO NO PRECIP
IN BETWEEN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER TROUGH OVER THE NORTHEAST WILL SWING EAST AND OFF THE
COAST SATURDAY. SUBSIDENCE AND DRYING TAKE PLACE SATURDAY. LOOKS
LIKE A WARM DAY OUT EAST WITH THE DOWNSLOPE...BUT DEWPOINTS SHOULD
MIX DOWN INTO THE LOWER TO MID 50S. CLOSED H5 LOW WILL SLOWLY MOVE
THROUGH THE MIDWEST...ALLOWING HEIGHTS TO BUILD BACK EAST INTO
NEXT WEEK. LR MODELS CONTINUE TO SLOW ITS PROGRESSION EAST...AS IT
WAITS FOR A TROUGH TO DEEPEN IN SE CANADA TO BE ABSORBED INTO THE
UPPER LEVEL FLOW. AS THIS OCCURS...THE SE RIDGE WILL RETURN
ALLOWING TEMPS TO SOLIDLY RETURN TO PERHAPS ABV NORMAL LEVELS INTO
LATE NEXT WEEK. THE SE RIDGE MAY ACTUALLY BE STRONG ENOUGH TO
DEFLECT MOST DYNAMICS TO THE NORTH AND WEST OF OUR CWA...WITH JUST
DIURNAL TSTORMS INSTEAD OF ANY TYPE OF FRONTAL PASSAGE.

TROPICAL WAVE CURRENTLY EAST OF THE LEEWARD ISLANDS IS FORECAST TO
POTENTIALLY MAKE AN IMPACT ON OUR WEATHER TOWARD THE MIDDLE TO END
OF NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WITH AREAS OF MVFR AND ISOLD IFR IN CLOUDS/CONVECTION
EXPECTED THIS AFTERNOON AND THIS EVENING. SHARP EDGE OF RAIN SHIELD
CONTINUES ACROSS EASTERN PORTIONS OF CWA TODAY. ISOLATED CONVECTION
MAY DEVELOP THIS AFTERNOON ACROSS THE WESTERN MOUNTAINS.

AFTER 00Z THIS EVENING...THE AREA WILL BE ON THE WEST SIDE OF THE
SYSTEMS INVERTED TROUGH AXIS AND LIGHT WINDS WILL COME AROUND TO THE
WEST WITH DECREASING MOISTURE. PATCHY MVFR/IFR FOG MAY FORM IN THE
RIVER/MOUNTAIN VALLEYS AS 06Z APPROACHES.

ON THURSDAY...AN UPPER LEVEL TROUGH WILL RESIDE ALONG THE EAST
COAST. SHORT WAVE ENERGY PIVOTING AROUND THE BASE OF THIS TROUGH
WILL BRING SCATTERED AFTERNOON AND EVENING STORMS TO THE AREA ON
THURSDAY. ON FRIDAY...COVERAGE OF STORMS WILL INCREASE AS A COLD
FRONT SLIDES THROUGH THE REGION. HIGH PRESSURE SHOULD BRING DRY
TRANQUIL WEATHER TO THE AREA FOR THIS WEEKEND. MOUNTAIN AND RIVERS
VALLEYS ARE LIKELY CANDIDATES FOR OVERNIGHT IFR FOG UNTIL THE FRONT
BRINGS DRIER AIR TO THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...JS/KK
SHORT TERM...WP
LONG TERM...KM/WP
AVIATION...JS/KK
Hazardous weather outlook, Aug 13, 3:45 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 AM EDT WED AUG 13 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-140745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
345 AM EDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 1:26 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED AUG 13 2008

VAZ007-010-131830-
BLAND VA-TAZEWELL VA-
126 PM EDT WED AUG 13 2008

...A STRONG THUNDERSTORM WILL AFFECT BLAND AND TAZEWELL COUNTIES...

AT 121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TAZEWELL...MOVING SOUTHEAST AT 14 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GRATTON AROUND 145 PM...BURKES GARDEN AROUND
200 PM AND CERES AROUND 220 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

KK
Special weather statement, Aug 13, 2:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED AUG 13 2008

VAZ007-131900-
TAZEWELL VA-
230 PM EDT WED AUG 13 2008

...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF RICHLANDS...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL AMOUNTS OF 3 TO 4 INCHES PER HOUR AND SMALL HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CLIFFIELD AROUND 235 PM...AMONATE AROUND 245
PM AND TAZEWELL AROUND 300 PM.

OTHER SCATTERED STORMS ACROSS TAZEWELL COUNTY COULD PRODUCE THE SAME
AMOUNT OF RAIN AND SMALL HAIL. EXERCISE CAUTION IF CAUGHT UNDER ONE
OF THESE STORMS AS VISIBILITIES COULD DRAMATICALLY DROP.

RCS
Special weather statement, Aug 13, 3:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT WED AUG 13 2008

VAZ007-131930-
TAZEWELL VA-
305 PM EDT WED AUG 13 2008

...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...

AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RICHLANDS...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL AMOUNTS OF 3 TO 4 INCHES PER HOUR AND SMALL HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CEDAR BLUFF AROUND 325 PM AND BANDY AROUND
330 PM.

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:48 PM EDTSevere Thunderstorm WarningRNKGiles42 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.